Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 29, 2005, 3:16 AM EDT for Craven County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 3:16 AM EDT (07:16 UTC)
- Expired
- Jul 29, 2005, 3:45 AM EDT
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Craven County, NC
The radar
The Morehead City radar (KMHX), 64 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3998 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 290716 SVRMHX NCC049-290745- /O.NEW.KMHX.SV.W.0041.050729T0716Z-050729T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 AM EDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAVEN COUNTY IN EASTERN NORTH CAROLINA * UNTIL 345 AM EDT * AT 314 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COVE CITY...OR 11 MILES NORTH OF TRENTON...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JASPER AROUND 325 AM EDT... VANCEBORO AROUND 330 AM EDT... ERNUL AROUND 340 AM EDT... IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY STRUCTURE UNTIL IT PASSES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3528 7744 3513 7731 3522 7695 3539 7714 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:00 AM EDT, 16 minutes earlier.
Area forecast discussion, Jul 29, 3:00 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 300 AM EDT FRI JUL 29 2005 .SHORT TERM...CONVECTION CONTINUES TO EDGE EWD ACROSS ERN NC IN ASSOC WITH SERIES OF MID/UPPER LVL WAVES IN SW FLOW ALOFT. MEANWHILE SFC BOUNDARY REMAINS STALLED JUST TO THE SOUTH AND CONVECTION HAS FLARED ON THIS BOUNDARY AND IS DRIFTING NORTH. MODELS IN AGREEMENT WITH LIFTING BOUNDARY NORTH THROUGH THE DAY LEADING TO INCREASED CLOUDS AND PCPN COVERAGE. THIS SHOULD KEEP TEMPS DAY ENOUGH TO KEEP CWA OUT OF HEAT ADVISORY CRITERIA EVEN THOUGH RH VALUES WILL ONCE AGAIN BE QUITE HIGH. NOT OUT OF THE QUESTION TO SEE SOME ISOLD SVR TODAY GIVEN PROXIMITY OF BOUNDARY BUT OVERALL FEEL FCST WIND FIELDS TOO LIGHT FOR ANY LARGE SCALE SVR THREAT. BIGGEST THREAT IS LIKELY LOCALIZED HEAVY RAINS FOR TODAY AND NEXT FEW DAYS. AFTER TODAY WILL NEED TO START THINKING ABOUT FLOOD WATCH FOR EACH DAY AS BOUNDARY BECOMES STALLED OVER RGN WITH NO SIG MID/UPR LVL SUPPORT TO MOVE IT OUT BEFORE EARLY NEXT WEEK. WITH BOUNDARY AS TRIGGER WILL MAINTAIN HIGH CHANCE POPS EACH DAY THROUGH SUNDAY WITH CORRESPONDING LESSENING OF HIGH TEMPS. && .LONG TERM...NOT MUCH CHANGE TO EXTENDED PORTION OF FCST. NEW GFS IS INDICATING SOME DRYING WITH PASSAGE OF BOUNDARY BACK TO THE SOUTH ON MON AS BETTER ORGANIZED UPPER TROF SWINGS EAST. NOT READY TO DROP POPS YET AS MODEL WOULD INDICATE BUT WILL LOWER THEM SOME FOR THE PERIOD MONDAY THROUGH THURSDAY. OTHERWISE WILL MAKE LITTLE IN THE WAY OF CHANGES TO GOING EXTENDED FORECAST. && .AVIATION...WIDESPREAD MVFR CONDITIONS THIS MORNING MOSTLY FOR CIGS FROM PREVIOUS CONVECTION. NEW CONVECTION WILL CONTINUE TO MOVE INTO AREA FROM THE WEST...WITH SCT IFR VSBYS LIKELY IN HEAVY RAINFALL. CONVECTION IS EXPECTED TO DECREASE DURING THE MORNING HOURS...THEN REDEVELOP THIS AFTERNOON AND EVENING. && .MARINE...LIGHT EASTERLY WINDS PREVAIL ACROSS THE MARINE AREA....WITH SEAS GENERALLY 3 FT OR LESS. EXPECT WINDS TO BECOME SOUTHERLY ACROSS THE AREA TODAY...AND CONTINUE THROUGH SUN. WILL USE A TONED-DOWN VERSION OF THE GFS WINDS...WITH SPEEDS ABO 15 KT. WILL ALSO SHAVE ABOUT A FOOT OFF WW3 SEAS HEIGHTS...KEEPING SEAS AOB 4 FT. NEXT FRONTAL BOUNDARY WILL APPROACH ON SUNDAY WITH A NE/E FLOW REGIME TO FOLLOW INTO EARLY NEXT WEEK. WNAWAVE INDICATES INCREASED WAVE/SWELL ENERGY MONDAY AS GFS SHOWS TROPICAL LOW SENDING AN ESE SWELL TOWARD OUR CSTL WATERS. RIP CURRENT THREAT WILL REMAIN LOW TODAY AS SWELL ENERGY STILL MINIMAL AND ASTRONOMICAL TIDES WILL BE LOW. COULD SEE INCREASING THREAT SATURDAY AND AGAIN FOR THE EARLY PART OF NEXT WEEK. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && MLF/RAP
Hazardous weather outlook, Jul 28, 4:58 AM EDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 458 AM EDT THU JUL 28 2005 NCZ029-044>047-079>081-090>095-098-290900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 458 AM EDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON FOR ALL OF EASTERN NORTH CAROLINA. TEMPERATURES IN THE MIDDLE 90S COUPLED WITH HIGH HUMIDITY WILL PRODUCE DANGEROUS HEAT INDEX VALUES AROUND 110 DEGREES. ISOLATED TO SCATTERED...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A FRONT WILL LINGER OVER EASTERN NORTH CAROLINA AND WILL HELP TRIGGER THUNDERSTORMS IN THE HUMID AND UNSTABLE AIRMASS PRESENT OVER THE AREA. THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...DAMAGING WIND GUSTS...AND TORRENTIAL DOWNPOURS THAT COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONT WILL BE IN VICINITY OF EASTERN NORTH CAROLINA AND AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE DANGEROUS LIGHTNING...GUSTY WINDS AND TORRENTIAL RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. AMZ130-135-150-152-154-156-158-NCZ103-290900- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-OUTER BANKS DARE- 458 AM EDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:45 AM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 29, 6:28 AM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 29, 6:33 PM EDT | Flash Flood Warning | MHX | Pitt | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.